Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Unstable bordism groups and isolated singularities

Author: David Ellis
Journal: Trans. Amer. Math. Soc. 274 (1982), 695-708
MSC: Primary 57R75
MathSciNet review: 675075
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An isolated singularity of an embedded submanifold can be topologically smoothed if and only if a certain obstruction element in $ {\pi _ \ast }(MG)$ vanishes, where $ G$ is the group of the normal bundle. In fact this obstruction lies in a certain subgroup which is referred to here as the unstable $ G$-bordism group. In this paper some of the unstable $ SO$-bordism groups are computed; the obstruction to smoothing the complex cone on an oriented submanifold $ X \subset \mathbf{C}{P^n}$ at $ \infty$ is computed in terms of the characteristic numbers of $ X$. Examples of nonsmoothable complex cone singularities are given using these computations.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57R75

Retrieve articles in all journals with MSC: 57R75

Additional Information

PII: S 0002-9947(1982)0675075-9
Article copyright: © Copyright 1982 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia